Zoloft Overdose


Like any other medication, Zoloft overdose is bad and can lead to more brain disturbances as Zoloft® is an antidepressant drug that is prescribed for treatment of various psychological conditions. This medication affects the brain chemicals that cause imbalances which may lead to depression, anxiety, panic, and obsessive compulsive symptoms.

Sponsored link

Zoloft is usually safe but this drug also comes with side effects including drowsiness, unusual tiredness, mild nausea, loss of appetite, dry mouth, decreased sex drive, sleeping problems, and constipation.

Normal Dosage of Zoloft

Zoloft, or sertraline, comes in pill or liquid form. The usual dosage of Zoloft depends on the person’s condition and age. For adults suffering from depression, they should start with 25 mg of the drug; while for anxiety, 50 mg is prescribed and would be increased stepwise until conditions have normalized. For children, the dosage is somewhat similar as that for adults; the main difference is that the side effects are more severe in children and they tend to be more suicidal.

The normal dosage can go from 25 mg to as high as 200 mg depending on the person’s reaction towards the drug. If the medication goes higher than that, the patient will overdose and may experience more severe side effects. This medication should be taken once daily. Drinking any alcoholic beverages should be avoided while using this drug. If you experience severe side effects you should contact your doctor immediately.

Sponsored link

Symptoms of Zoloft Overdose

When overdose of Zoloft happens, the effects might be more severe compared to its regular side effects and several of these side effects may also occur together at once. Symptoms may also vary from one person to another but the most common symptoms include:

• Drowsiness

• Nausea

• Vomiting

• Dizziness

• Agitation

• Shakiness

• Increased or slow heart rate

Other more severe symptoms include:

• Seizures

• Coma

• Hallucinations

• Delirium

• Fainting

• High blood pressure

• Death

Death seldom occurs but it is possible if Zoloft is taken together with other medications.

Zoloft is directly associated with Serotonin syndrome; after a Zoloft overdose one severe side effect is the Serotonin syndrome. It occurs when drug dosage is increased or when a new drug is mixed with the daily regimen. Serotonin is a normal chemical produced by the body for the brain and nerve cells to function properly. And Zoloft is taken to keep up with the normal serotonin level our body needs and when taken in excessive amounts may lead to severe side effects that can be life threatening as well.

Zoloft Overdose Treatment

As mentioned earlier, Zoloft overdose is more likely to occur in children and young adults, so they especially need more special attention. Treatment for Zoloft overdose may vary on the amount ingested and the other drugs taken with it. If overdose just recently happened, health care providers will pump the stomach to suck out the excess pills. If possible, the person can just vomit the pills out by taking ipecac syrup. Once the excess pills are removed, other supportive treatment will be employed including controlling the blood pressure, close monitoring of the heart and lungs, utilizing a breathing tube in case the patient has difficulty in breathing, and all other treatments based on the complications that occur.

Sponsored link


Tagged as: , ,

Leave a Response